Alert archive / West Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 130, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 8, 2012, 5:23 PM EDT for Boone County, Raleigh County, Wyoming County, West Virginia. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2012, 5:23 PM EDT (21:23 UTC)
- Expired
- Jul 8, 2012, 6:15 PM EDT
- In force
- 52 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Boone County, WV, Raleigh County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 75 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:30 PM EDT | TSTM WND DMG | Wharton, WV | TREES DOWN ON POWER LINES. POWER POLES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:44 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 223 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
100
WUUS51 KRLX 082123
SVRRLX
WVC005-081-109-082215-
/O.NEW.KRLX.SV.W.0130.120708T2123Z-120708T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
523 PM EDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN BOONE COUNTY IN WEST VIRGINIA...
RALEIGH COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF BECKLEY...
NORTHEASTERN WYOMING COUNTY IN WEST VIRGINIA...
* UNTIL 615 PM EDT
* AT 517 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 13 MILES NORTHWEST OF BRADLEY TO WHARTON...OR ALONG A LINE
EXTENDING FROM 16 MILES WEST OF FAYETTEVILLE TO 14 MILES SOUTH OF
MADISON...AND MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PROSPERITY...PINEY VIEW...STANAFORD...DRY CREEK...MABSCOTT...
MACARTHUR...CRAB ORCHARD...BEAVER...SOPHIA...DANIELS...COAL CITY
AND SHADY SPRING.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY
BETWEEN MILE MARKERS 120 AND 137...THE WEST VIRGINIA TURNPIKE BETWEEN
MILE MARKERS 28 AND 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.
WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
LAT...LON 3793 8177 3801 8153 3799 8146 3797 8139
3794 8144 3790 8130 3789 8129 3781 8091
3776 8089 3774 8092 3768 8087 3767 8091
3770 8092 3771 8097 3764 8106 3760 8107
3757 8119 3751 8121 3749 8125
TIME...MOT...LOC 2122Z 307DEG 27KT 3796 8134 3785 8169
$$
162 follow-up statements
577
WWUS51 KRLX 082201
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
601 PM EDT SUN JUL 8 2012
WVC005-081-109-082215-
/O.CON.KRLX.SV.W.0130.000000T0000Z-120708T2215Z/
RALEIGH WV-BOONE WV-WYOMING WV-
601 PM EDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN WYOMING...SOUTHEASTERN BOONE AND RALEIGH COUNTIES...
AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM STANAFORD TO MABEN...OR ALONG A LINE EXTENDING FROM 6
MILES EAST OF BECKLEY TO 10 MILES NORTHEAST OF PINEVILLE...MOVING
SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEAVER...SOPHIA...DANIELS...COAL CITY...SHADY SPRING...RHODELL...
JOSEPHINE AND GHENT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
&&
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3793 8177 3795 8169 3794 8144 3789 8129
3781 8091 3776 8089 3774 8092 3768 8087
3767 8090 3770 8092 3771 8097 3764 8106
3760 8107 3757 8119 3751 8121 3749 8125
TIME...MOT...LOC 2201Z 307DEG 27KT 3778 8104 3767 8139
$$
28730
WWUS51 KRLX 082211 RRA
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
611 PM EDT SUN JUL 8 2012
WVC005-081-109-082222-
/O.EXP.KRLX.SV.W.0130.000000T0000Z-120708T2215Z/
RALEIGH WV-BOONE WV-WYOMING WV-
611 PM EDT SUN JUL 8 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYOMING...
SOUTHEASTERN BOONE AND RALEIGH COUNTIES WILL EXPIRE AT 615 PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. THEREFORE...
THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL
WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3793 8177 3795 8169 3794 8144 3789 8129
3781 8091 3776 8089 3774 8092 3768 8087
3767 8090 3770 8092 3771 8097 3764 8106
3760 8107 3757 8119 3751 8121 3749 8125
TIME...MOT...LOC 2212Z 307DEG 27KT 3772 8097 3761 8132
$$
28What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:36 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 8, 2:36 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
236 PM EDT SUN JUL 8 2012
.SYNOPSIS...
A COLD FRONT MOVES SLOWLY SOUTHWARD THROUGH THE AREA TONIGHT. THE
FRONT STALLS JUST SOUTH OF THE AREA AS HIGH PRESSURE SETTLES IN
NORTH OF THE AREA FOR THE NEW WORK WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
COLD FRONT ALIGNED EAST WEST ACROSS NORTHERN WV IS SLOWLY SAGGING TO
THE SOUTH. CONVECTIVE PARAMETERS SHOW WEAK SHEAR ENVIRONMENT YET
BECOMING INCREASINGLY UNSTABLE WITH DAYTIME HEATING. RADAR AND SAT
IR IMAGERY SHOW CONVECTION HAS BEGUN TO FIRE IN EARNEST. CONVECTION
HAS BEEN CONFINED MAINLY INVOF OF FRONT...WITH INDIVIDUAL CELL
MOVEMENT TO THE EAST. SHOULD SEE SLIGHT RESPITE OF THUNDERSTORM
DEVELOPMENT DURING THE OVERNIGHT HOURS...BUT OPTED TO NOT NIX POPS
ENTIRELY FOR THE OVERNIGHT HOURS.
BY MONDAY MORNING...FRONT SHOULD BE LOCATED OVER THE SOUTHERN
COALFIELDS...AND FOCUSING HIGHEST POPS ALONG THE BOUNDARY. WITH
ELEVATED TERRAIN AND SLIGHTLY BETTER LARGE SCALE DYNAMICS IN
PLAY...THINKING FRONT WILL BE MORE ACTIVE MONDAY MORNING..AS OPPOSED
TO PREVIOUS MORNINGS WHEN PRECIPITATION ACTIVITY WAS NEARLY NON
EXISTENT UNTIL DAYTIME HEATING KICKED IN. FOR TEMPS...STAYED
GENERALLY CLOSER TO THE COOLER MET NUMBERS FOR BOTH OVERNIGHT MINS
AND DAYTIME HIGHS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
COLD FRONT STALLS OUT OVER OUR SOUTHERN ZONES FOR A MAJORITY OF THE
SHORT TERM PERIOD. THIS WILL RESULT IN CONTINUED DISTURBANCES AND
DIURNALLY DRIVEN SHOWERS ALONG THE WV AND VA BORDER. FOR THIS
REASON...WILL KEEP CURRENT FORECAST ON TRACK WITH AT LEAST SLGHT CHC
POPS IN FOR THE ENTIRE SHORT TERM. ANY CHANGE IN PLACEMENT OF THE
FORECAST POPS WILL BE IN ANY CREEPING NORTH OR SOUTH THAT THE FRONT
MAY HAVE OVER THAT PERIOD. MODEL TEMPS LOOK TO BE IN LINE WITH
PREVIOUS FORECAST...THEREFORE ONLY MINOR TWEAKS WERE MADE TO
PREVIOUS THINKING.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
FOLLOWING HPC GUIDANCE IN THE EXTENDED FORECAST WHICH FEATURES A
STATIONARY FRONT JUST SE OF OUR WV AND VA MOUNTAIN COUNTIES THROUGH
DAY 5. TIGHTENED THE DIURNAL POP GRADIENT FROM WEST TO EAST ACROSS THIS
FEATURE FROM WHAT HPC PROPOSED AS OUR WESTERN SLOPES SHOULD STAY ON
THE DRY SIDE GIVEN THE LEE SIDE FRONTAL POSITION. WITH THE FORECAST
FRONT POSITION...RNK SHOULD SEE THE LIONS SHARE OF THE
PRECIPITATION...BUT DECIDED TO KEEP AT LEAST SLGHT CHC POPS IN OUR
SE ZONES DUE TO LOWERED CONFIDENCE ON DAYS 4 AND 5. BERMUDA HIGH
NOSES BACK WEST DAYS 6 AND 7 ALLOWING FOR GREATER MOISTURE TRANSPORT
FROM THE GULF OF MEXICO. CLOUDS WILL BECOME MORE PREVALENT UNDER
THIS REGIME WITH DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS.
TEMPERATURES SHOULD REMAIN NEAR NORMAL UNDER THIS DISTURBED PATTERN.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
EAST-WEST ORIENTED COLD FRONT MOVES SOUTH ACROSS THE AREA THIS
EVENING AND MONDAY. AFTERNOON ATMOSPHERE QUITE UNSTABLE...AND
CONVECTION IS STARTING TO FIRE...AND WILL CONTINUE TO FIRE FOR THE
REMAINDER OF TODAY INTO THIS EVENING. MAIN MODE OF CONVECTION WILL
BE PULSE TYPE STORMS...WITH ISOLD DOWNBURSTS AND HAIL. WITH
INCREASING CONVECTION...EXPECT MOST TAF SITES TO HIT AT LEAST MVFR
CRITERIA...WITH SIGNIFICANTLY LOWER FLIGHT CONDITIONS POSSIBLE IF
STORMS MOVE OVER.
THE LIGHT S SFC FLOW WILL SHIFT TO LIGHT NW TODAY AND THEN LIGHT N
TONIGHT. LIGHT W TO NW FLOW ALOFT WILL CONTINUE.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z MONDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: TIMING AND PLACEMENT OF THUNDERSTORMS TODAY
THROUGH TONIGHT.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H M M M M M M M M
HTS CONSISTENCY H H M M M M M M M M M M
BKW CONSISTENCY H H H H H H H H H H M M
EKN CONSISTENCY H H H H H M M M M M H H
PKB CONSISTENCY H H H M H H H H H H H H
CKB CONSISTENCY H H H M M M M M M M M M
AFTER 18Z MONDAY...
PERIODS OF IFR IN SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS AND
SOUTHERN COAL FIELDS THROUGH MONDAY.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>011-
013>020-024>032.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
VA...NONE.
&&
SYNOPSIS...KMC/TAX
NEAR TERM...KMC
SHORT TERM...TAX
LONG TERM...KTB/TAX
AVIATION...KMCHazardous weather outlook, Jul 8, 1:54 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 154 PM EDT SUN JUL 8 2012 KYZ101>103-105-OHZ086-087-WVZ005>008-013>018-024>030-091800- GREENUP-CARTER-BOYD-LAWRENCE KY-GALLIA-LAWRENCE OH-WAYNE-CABELL- MASON-JACKSON WV-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- 154 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ083-085-WVZ009-019-020-031-032-091800- JACKSON OH-MEIGS-WOOD-RITCHIE-DODDRIDGE-HARRISON-TAYLOR- 154 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. WVZ033>040-046-047-091800- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 154 PM EDT SUN JUL 8 2012 ...SEVERE THUNDERSTORM WATCH 481 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ003-004-091800- DICKENSON-BUCHANAN- 154 PM EDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. OHZ066-067-075-076-084-WVZ010-011-091800- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-PLEASANTS-TYLER- 154 PM EDT SUN JUL 8 2012 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 8, 4:50 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
450 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG OLIVE HILL 38.30N 83.17W
07/08/2012 CARTER KY 911 CALL CENTER
MULTIPLE TREES DOWN THROUGHOUT TOWN.
&&
EVENT NUMBER RLX1200408
ARBLocal storm report, Jul 8, 4:51 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
451 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG GRAYSON 38.33N 82.94W
07/08/2012 CARTER KY 911 CALL CENTER
TREES DOWN ACROSS ROADS.
&&
EVENT NUMBER RLX1200409
ARBLocal storm report, Jul 8, 5:02 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
502 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG CHESAPEAKE 38.22N 81.54W
07/08/2012 KANAWHA WV 911 CALL CENTER
TREES DOWN ON MACCORKLE AVE.
&&
EVENT NUMBER RLX1200410
ARBLocal storm report, Jul 8, 5:04 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
504 PM EDT SUN JUL 8 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL CHARLESTON 38.33N 81.75W
07/08/2012 U0.75 INCH KANAWHA WV PUBLIC
&&
NNNNLocal storm report, Jul 8, 5:07 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
507 PM EDT SUN JUL 8 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL ASHLAND 38.42N 82.72W
07/08/2012 U0.50 INCH BOYD KY PUBLIC
&&
NNNNLocal storm report, Jul 8, 5:15 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
515 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG BELLE 38.23N 81.54W
07/08/2012 KANAWHA WV 911 CALL CENTER
TREE DOWN. DUPONT AVE
&&
EVENT NUMBER RLX1200411
ARBThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:32 PM EDT | Special Weather Statement | RLX | Calhoun | 43 min |
| Jul 8, 1:57 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Gilmer | 24 min |
| Jul 8, 2:12 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Randolph, Taylor, Upshur | 48 min |
| Jul 8, 2:48 PM EDT | Special Weather Statement | RLX | Randolph, Upshur | 27 min |
| Jul 8, 3:06 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 39 min |
| Jul 8, 3:34 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 56 min |
| Jul 8, 3:52 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Cabell, Kanawha, Lincoln, Mason, Putnam | 53 min |
| Jul 8, 4:09 PM EDT | Severe Thunderstorm Warning | RLX | Wayne | 66 min |
| Jul 8, 4:23 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Clay, Kanawha, Nicholas, Roane | 67 min |
| Jul 8, 4:41 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Clay, Fayette, Kanawha, Lincoln, Nicholas | 64 min |
| Jul 8, 5:10 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Fayette, Nicholas, Raleigh, Webster | 65 min |
| Jul 8, 5:31 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 59 min |
| Jul 8, 6:03 PM EDT | Special Weather Statement | RLX | Boone | 27 min |
| Jul 8, 6:34 PM EDT | Special Weather Statement | RLX | Logan, McDowell, Mingo, Wyoming | 26 min |
| Jul 8, 7:12 PM EDT | Special Weather Statement | RLX | Logan, McDowell, Mingo, Wyoming | 63 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.